Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 61, NWS Jackson, KY

May 11, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2016, 11:58 PM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 11:58 PM EDT (03:58 UTC)
Expired
May 12, 2016, 12:30 AM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WUUS53 KJKL 120358
SVRJKL
KYC025-129-189-193-120430-
/O.NEW.KJKL.SV.W.0061.160512T0358Z-160512T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1158 PM EDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  WESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 1230 AM EDT

* AT 1158 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EVERSOLE...
  OR NEAR BOONEVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...BOONEVILLE...BUCKHORN...CROCKETTSVILLE...SEWELL...
  QUICKSAND...TAFF...LEROSE...BUCKHORN LAKE S.P....ST. HELENS...
  LOST CREEK...KRYPTON...CANOE...COPLAND...VANCLEVE...HOWARD CREEK...
  VALJEAN...YEADON...WHICK AND OAKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
      3729 8344 3731 8362 3736 8365 3734 8368
      3734 8371 3755 8376 3763 8350 3762 8349
      3767 8336 3727 8324
TIME...MOT...LOC 0358Z 261DEG 21KT 3744 8364 

HAIL...1.00IN
WIND...60MPH
 
$$

JP
2 follow-up statements
423 
WWUS53 KJKL 120423
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT THU MAY 12 2016

KYC025-129-189-193-120430-
/O.CON.KJKL.SV.W.0061.000000T0000Z-160512T0430Z/
PERRY KY-OWSLEY KY-BREATHITT KY-LEE KY-
1223 AM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHWESTERN PERRY...NORTHEASTERN OWSLEY...WESTERN BREATHITT AND
SOUTHEASTERN LEE COUNTIES...

AT 1223 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANOE...OR 7
MILES SOUTHWEST OF JACKSON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...BUCKHORN...CROCKETTSVILLE...SEWELL...QUICKSAND...LEROSE...
BUCKHORN LAKE S.P....ST. HELENS...LOST CREEK...KRYPTON...CANOE...
COPLAND...VANCLEVE...HOWARD CREEK...VALJEAN...YEADON...WHICK...
OAKDALE...WOLF COAL AND LAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
      3729 8344 3733 8356 3736 8361 3741 8366
      3745 8366 3757 8370 3763 8350 3762 8349
      3767 8336 3727 8324
TIME...MOT...LOC 0423Z 261DEG 21KT 3746 8346 

HAIL...<.75IN
WIND...60MPH
 
$$

JP
323 
WWUS53 KJKL 120432
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1232 AM EDT THU MAY 12 2016

KYC025-129-189-193-120441-
/O.EXP.KJKL.SV.W.0061.000000T0000Z-160512T0430Z/
PERRY KY-OWSLEY KY-BREATHITT KY-LEE KY-
1232 AM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERRY...
NORTHEASTERN OWSLEY...WESTERN BREATHITT AND SOUTHEASTERN LEE COUNTIES
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3728 8335 3730 8335 3730 8337 3732 8340
      3729 8344 3733 8356 3736 8361 3741 8366
      3745 8366 3757 8370 3763 8350 3762 8349
      3767 8336 3727 8324
TIME...MOT...LOC 0427Z 261DEG 21KT 3746 8346 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:28 PM EDT, 30 minutes earlier.

Area forecast discussion, May 11, 11:28 PM EDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson KY
1128 PM EDT WED MAY 11 2016

.UPDATE...
Issued at 1128 PM EDT Wed May 11 2016

Showers and thunderstorms are bearing down on us from the west.
Instability is waning and shear is weak across eastern
Kentucky, so would expect a gradual diminishment; however, the
leading edge outflow has been putting out winds in the 30 to 40
mph range, and where the outflow has been intersecting new
development, winds have been closer to 50 mph at times. This will
continue to push east and slowly fizzle with time. Rainfall
amounts have not been excessive with most of this activity given
the progressive nature; however, will have to keep an eye on
upstream development. In general, the IR cloud tops have been
warming so this bodes well for now.

UPDATE Issued at 744 PM EDT Wed May 11 2016

Shower and thunderstorm complex upstream has morphed into a bowing
line of thunderstorms and now bearing down on Louisville. The
watch continues to be expanded southeastward and may eventually be
needed for portion of eastern Kentucky. Very moist air continues
to feed this complex with dewpoints into the mid to upper 60s
across much of central Kentucky, even extending into a portion of
eastern Kentucky. This should sustain this system as it drops
southeast over the next 3 to 6 hours. Looks like right
now, activity should reach our western most counties shortly after
10 pm and reach far southeast KY by 2 am. Looks like the
shower/storm chances should be done by 5 am for most of the area.
Updated pops to increase them to categorical and update
temperatures to keep them a bit higher until precipitation arrives
later on.

&&

.SHORT TERM...(This evening through THURSDAY night)
Issued at 320 PM EDT Wed May 11 2016

A fairly mild and somewhat muggy day out across eastern Kentucky
today with dewpoints running in the mid 60s. A convergence zone
over northeast kentucky has helped to form some isolated showers
and these have been generally lifting northward. This will pave
the way for a quiet evening. However, weather will turn more
active heading into tonight. a vort max passing from Missouri into
Illinois has already helped to develop an intense complex of
showers and storms. HRRR/ARW/NMM all have this complex initialized
well and bring this across southern/central Illinois, southern
Indiana, and into central/eastern Kentucky tonight. Looks like
based on current trends and timing, complex should arrive shortly
after 10 pm. Unlike last night, instability is already in place,
but shear is a bit weaker. Thus, question is can any of this storm
strength hold together as it drops into our area despite the
weaker shear. Overall, momentum and the little shear there is may
be enough, so will go with a period of higher pops overnight as
this complex works southeast through the area. One hour flash
flood guidance remains very low (generally 0.75-1.25") areawide.
While any storms should move through fairly quickly, potential for
high precipitation rates may allow this guidance to be reached.
However, given the low confidence on storm strength and evolution,
will hold off on a flash flood watch for now. May consider a short
fused watch a bit later if things come together upstream for more
of a heavy rain event.

Complex of showers and storms should exit by daybreak tomorrow. We
may see another lull in activity tomorrow, which will allow highs
to reach the low 80s. A cold front advancing in from the northwest
will then push across Kentucky THURSDAY evening. Should be able to
destabilize quickly by the evening. While better shear will remain
north, there should be just enough to allow for some storm
organization. Looks like the main threats would be large hail and
damaging winds with the low level shear not sufficient enough to
support a tornado threat. We are now in a slight risk of severe
storms issued by the Storm Prediction Center. Will continue to
highlight the severe risk in the HWO. Shower and thunderstorm
chances will decrease as we head into the overnight and predawn
hours of FRIDAY as the front exits southeast. Drier and much
cooler air will also spread into the area by FRIDAY morning

.LONG TERM...(FRIDAY through WEDNESDAY)
Issued at 336 PM EDT Wed May 11 2016

A strong upper level low will be stationed over Manitoba starting
THURSDAY morning, slowing rotating and shifting eastward across
Ontario through the weekend. This will place a overall troughing
pattern across much of the eastern conus. Gradients will tighten
during the weekend as the low becomes stronger and more wrapped up
while rotating in place. The upper level flow will finally start to
become more progressive late SUNDAY as the upper level low shifts
eastward, though there is some disagreement at this point between
the models on the exact location and strength of the upper level
low. Regardless, a more zonal pattern will take hold in addition to
lessoning pressure gradients. Some shortwave activity will likely
still affect the region through the first half of the week despite
this zonal flow, though given the lack of model agreement at this
time will likely rely on a blend for sensible weather to end out the
extended.

Speaking of sensible weather, precip will be likely through much of
the extended period with the above mentioned pattern in place. After
a brief break during the day FRIDAY under post-frontal dry NW flow,
a cold front will dive southeast from the surface low also over
Canada. This boundary will traverse Kentucky FRIDAY night and
SATURDAY afternoon, before becoming stationary to our south,
oscillating slightly northward and southward. This could cause some
lingering pops across the southern CWA SATURDAY afternoon through
MONDAY. The boundary will then shift north as a warm front across
Kentucky, pulling higher pops from south to north through TUESDAY.
Surface low pressure will then quickly escape eastward from the
plains in conjunction with a passing shortwave. Only a few hours
after the warm front sweeps across the state, the surface low and
associated cold front will push eastward as well through the day
WEDNESDAY.

As for temperatures, a slight cool down is expected for FRIDAY due
to post frontal (from the near term) drier NW flow taking hold
across the region. Afternoon temperatures will only reach the low
70s. Overnight lows between FRIDAY and SATURDAY will likely drop
fairly significantly to near 50 degrees with mostly clear skies in
place for the first part of the evening. Temperatures will continue
a cooling trend through the weekend with the passing of the second
cold front, with highs in the 60s expected both SATURDAY and SUNDAY.
Temperatures will then slowly modify as the upper level troughing
pattern shifts to our east and zonal flow takes hold. Highs around
70 degrees is forecast for highs on MONDAY, increasing to the mid
70s by WEDNESDAY.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 744 PM EDT Wed May 11 2016

A potent line of showers and thunderstorms will drop southeast
across the area late this evening and overnight. With the initial
line of storms, expect a decent gust front with a quick gust out
of the west/northwest up to 20 or 30 knots. Otherwise, winds
should be fairly light through the period out of the southwest.
Showers and storms may bring a brief period of MVFR conditions to
the area overnight, but should return to VFR as they exit by
daybreak.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...GEOGERIAN
SHORT TERM...KAS
LONG TERM...JMW
AVIATION...KAS
Hazardous weather outlook, May 11, 6:46 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT WED MAY 11 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
646 PM EDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY AFTER 10 PM. SOME
STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS AND HEAVY RAIN.  SMALL HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING.
SOME STORMS COULD BECOME SEVERE THURSDAY EVENING WITH THE MAIN
THREATS BEING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR FLOODING TO
THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS

In the hours before

Special weather statement, May 11, 10:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1054 PM EDT WED MAY 11 2016

KYZ058-068-069-079-080-120330-
JACKSON-ROCKCASTLE-LAUREL-ESTILL-PULASKI-
1054 PM EDT WED MAY 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...ESTILL...AND PULASKI COUNTIES THROUGH 1130 PM EDT...

AT 1053 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RICHMOND TO NEAR CONWAY TO OTTOWA TO 6
MILES NORTH OF SCIENCE HILL...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
IRVINE...MOUNT VERNON...MCKEE...BOONE...RAVENNA...WANETA...
HAZEL PATCH...DONARO...PARROT...PITTS...JEP HILL...JOHNETTA...
RICE STATION...COLLINGSWORTH...WAGERSVILLE...SAND SPRINGS...
COOKSBURG...LAKE LINVILLE...WILLOW TREE AND EGLON.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 48 AND 72.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3736 8456 3733 8451 3748 8445 3747 8438
      3754 8435 3751 8426 3756 8409 3764 8413
      3767 8409 3782 8410 3781 8412 3782 8411
      3784 8408 3785 8396 3784 8396 3780 8397
      3775 8386 3740 8391 3720 8422 3722 8475
TIME...MOT...LOC 0253Z 266DEG 36KT 3772 8442 3751 8443 3738 8447 3727
8464

JP
Special weather statement, May 11, 11:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT WED MAY 11 2016

KYZ058-059-068-069-079-080-083>086-108-111-112-114-116-120400-
JACKSON-LAUREL-KNOX-LEE-WHITLEY-WOLFE-ESTILL-BREATHITT-WAYNE-
ROCKCASTLE-OWSLEY-POWELL-CLAY-PULASKI-MCCREARY-
1127 PM EDT WED MAY 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...LAUREL...
KNOX...LEE...WHITLEY...WOLFE...ESTILL...BREATHITT...WAYNE...
ROCKCASTLE...OWSLEY...POWELL...CLAY...PULASKI...AND MCCREARY
COUNTIES...

AT 1124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RICE STATION TO WANETA TO MERSHONS TO BILLOWS TO MOUNT
VICTORY TO HIDALGO...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...MONTICELLO...IRVINE...MOUNT VERNON...
BEATTYVILLE...MANCHESTER...MCKEE...BOONEVILLE...WHITLEY CITY...
BOONE...FINCASTLE...SCIENCE HILL...BURNSIDE...RAVENNA...DONARO...
BUSH...SPRULE...CRESSMONT AND COTTONGIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 32 AND 42.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 28...AND NEAR MILE
MARKER 30.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 21 AND
72.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
 LOUIS B. NUNN PARKWAY  U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN
MILE MARKERS 20 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3696 8494 3700 8484 3703 8489 3734 8459
      3734 8450 3748 8444 3747 8438 3754 8435
      3751 8426 3757 8409 3764 8413 3767 8409
      3778 8411 3781 8407 3781 8361 3753 8347
      3709 8367 3660 8471 3662 8497 3686 8506
TIME...MOT...LOC 0324Z 283DEG 34KT 3771 8405 3749 8405 3727 8413 3718
8426 3704 8441 3675 8496

JP
Special weather statement, May 11, 11:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1152 PM EDT WED MAY 11 2016

KYZ111-112-114-115-120430-
PERRY-LEE-OWSLEY-BREATHITT-
1152 PM EDT WED MAY 11 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...LEE...OWSLEY...
AND BREATHITT COUNTIES...

AT 1151 PM EDT...A STRONG THUNDERSTORM WAS OVER SCOVILLE...OR OVER
BOONEVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...BOONEVILLE...BUCKHORN...CROCKETTSVILLE...TAFF...LEROSE...
IDA MAY...BANFORD...CANOE...COPLAND...VANCLEVE...HOWARD CREEK...
TRAVELLERS REST...VALJEAN...YEADON...WHICK...OAKDALE...GOBBARD...
STURGEON AND WOLF COAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3733 8363 3736 8365 3736 8367 3734 8368
      3734 8373 3735 8380 3737 8381 3752 8383
      3765 8340 3732 8335
TIME...MOT...LOC 0351Z 260DEG 16KT 3745 8372

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:54 PM EDTSpecial Weather StatementJKLEstill, Jackson, Rockcastle36 min
May 11, 11:26 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley34 min
May 11, 11:27 PM EDTSpecial Weather StatementJKLClay, Estill, Jackson, Laurel, Lee, McCreary and 5 more33 min
May 11, 11:52 PM EDTSpecial Weather StatementJKLOwsley38 min
May 12, 12:02 AM EDTSpecial Weather StatementJKLBell, Breathitt, Clay, Jackson, Knox, Laurel and 10 more28 min
May 12, 12:25 AM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe35 min
May 12, 12:29 AM EDTSpecial Weather StatementJKLClay, Harlan, Leslie, Perry31 min
May 12, 12:31 AM EDTSpecial Weather StatementJKLBell, Harlan29 min
May 12, 12:56 AM EDTSpecial Weather StatementJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 3 more64 min
May 12, 1:03 AM EDTAreal Flood AdvisoryJKLJackson, Pulaski, Rockcastle117 min
May 12, 1:29 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski2 hr
May 12, 3:24 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more19 hr
May 12, 2:18 PM EDTSpecial Weather StatementJKLOwsley27 min
May 12, 2:47 PM EDTSpecial Weather StatementJKLPike13 min
May 12, 2:56 PM EDTSpecial Weather StatementJKLOwsley19 min
May 12, 3:12 PM EDTSpecial Weather StatementJKLKnox18 min
May 12, 3:17 PM EDTSpecial Weather StatementJKLBreathitt, Perry28 min
May 12, 3:38 PM EDTSpecial Weather StatementJKLLeslie37 min
May 12, 3:56 PM EDTSpecial Weather StatementJKLPerry34 min
May 12, 4:28 PM EDTSpecial Weather StatementJKLKnott32 min
May 12, 4:55 PM EDTSpecial Weather StatementJKLPulaski35 min
May 12, 5:01 PM EDTSpecial Weather StatementJKLMenifee, Morgan, Wolfe44 min
May 12, 5:02 PM EDTSpecial Weather StatementJKLPike43 min
May 12, 5:51 PM EDTSpecial Weather StatementJKLJohnson24 min
May 12, 6:00 PM EDTSpecial Weather StatementJKLLaurel45 min
May 12, 6:11 PM EDTAreal Flood AdvisoryJKLJackson, Lee, Owsley3 hr
May 12, 6:16 PM EDTSpecial Weather StatementJKLJohnson29 min
May 12, 6:28 PM EDTSpecial Weather StatementJKLJackson32 min
May 12, 6:46 PM EDTFlash Flood WarningJKLJackson, Owsley3 hr
May 12, 6:58 PM EDTSpecial Weather StatementJKLEstill, Lee32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.